Rhode Island, 2023

Tornado and Flash Flooding in Rhode Island, August 18, 2023

August 18, 2023 · NWS BOX · 13 events in 3 counties and zones

A high amplitude, negatively tilted trough moving across the Great Lakes and into New England along with cold and warm front provided strong forcing which resulted in flooding, wind damage, and 5 tornadoes. In the warm sector dewpoints surged into the mid 70s with PWATs near 2 inches which led to torrential downpours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$271,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A high amplitude, negatively tilted trough moving across the Great Lakes and into New England along with cold and warm front provided strong forcing which resulted in flooding, wind damage, and 5 tornadoes. In the warm sector dewpoints surged into the mid 70s with PWATs near 2 inches which led to torrential downpours. Tornadoes occurred in Scotland, Ct, Scituate, RI, North Attleboro, MA, Stoughton, MA, and Weymouth, MA. The tornadoes ranged in intensity from EF-0 to EF-2.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 18, 6:35 AM EST, 59 minutes earlier.

Area forecast discussion, Aug 18, 6:35 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
735 AM EDT Fri Aug 18 2023

.SYNOPSIS...
Showers and thunderstorms overspread southern New England after
sunrise Friday, with a warm front in the morning followed by cold
front approaching from the west during the afternoon. A few of the
storms may become severe and also produce brief torrential rainfall
and localized flooding. Then dry, less humid weather overspreads the
area Friday night, with some sunshine finally returning Saturday.
Turning warmer and more humid Sunday into Monday. The next chance
for showers and thunderstorms arrives sometime late Monday into
Monday night. Turning slightly cooler and drier through the middle
of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

730 AM update...

Convection is ongoing across CT this morning associated with the
warm front while a less potent line of storms moves into western
MA. These CT storms have a history of strong winds and have
already produced some damage; this will continue to be a risk as
they continue to shift north and east. Another concern is
flooding as these storms have dropped anywhere from 1 to 1.5
inches per hour and caused sporadic flooding problems in Berlin,
CT among others. The real concern will be if these rainfall
rates end up moving over the more urban areas around Providence.

Previous Discussion...

Key Points...

* Showers & t-storms after sunrise into this afternoon, with a few
  of which may become severe but not expecting a widespread outbreak

* Brief torrential rainfall may result in localized street flooding

* Any lingering showers & storms come to an end toward sunset, with
  cooler/less humid weather Fri night

Friday...

Latest water vapor imagery shows a high amplitude, negative tilt
trough moving across the eastern Great Lakes into NYS, providing
strong forcing for ascent and resulting in a squall line of
convection from eastern PA and eastern NY at 3 AM. This line of
convection will interact with a warm front lifting northward into
SNE this morning. As warm sector overspreads SNE this morning, dew
pts will surge into the low and mid 70s, along with PWATs climbing
to 1.5 to 2.o inches. This very humid airmass combined with strong
forcing for ascent from the approaching negatively tilted trough,
will result in brief torrential downpours. HREF offers low probs of
1-2 inches of rain in a short period of time. This may result in
localized flooding. However, storms will be moving rapidly, 40-50
mph to the northeast and this will likely limit the flood potential.
Rainfall across the region will range from 0.50 to 1.0 inches, but
up to 2 inches in heavier bands and thunderstorms.

These strong wind fields aloft, combined with ML CAPES on the order
of 750-1500 j/kg, in response to dew pts surging into the low and
mid 70s, and highs warming into the low 80s, will yield a wind
threat from the stronger thunderstorms. HREF indicates modest
updraft helicity swaths this morning and again this afternoon. There
could also be a few rotating storms in vicinity of the warm front
this morning, especially if a meso-low develops, which will enhance
low level helocity. This will need to be watched. Then a second
round of showers and thunderstorms this afternoon with the
approaching cold front and dry slot. Given the progressive flow
aloft, storms will exit offshore between 5 pm and 8 pm.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
345 AM update...

* Drier and much less humid with cooler temps

Friday night...

Post frontal airmass overspreads the region with dew pts crashing
into the 50s and PWATs down to about 0.75 inches! Hence, much drier
and less humid.  West winds 5 to 15 mph. Overnight lows in the 50s.

Saturday...

Dry weather with morning sunshine giving way to diurnal afternoon
clouds given chilly (-12C at 500 mb) cyclonic flow aloft. This will
result in slightly cooler than normal temps, with highs only in the
low to mid 70s. Low humidity with dew pts in the 50s and a west
breeze 10-15 mph.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
345 AM

Highlights...

* Dry to end the weekend and much of next week with continued
  seasonable temperatures.

* Next chance for unsettled weather comes late Monday but
  widespread/heavy rain is not expected.

Details...

The extended forecast looks quiet overall with a few chances of
unsettled weather on Monday and perhaps again late week. At the
synoptic scale we'll have a broad mid level ridge over the center of
the country with SNE sandwiched between itself and the trough of low
pressure over eastern Canada. At the surface high pressure centered
south of the region builds north and remains in control for most of
the period. The exception is Monday when a lobe of northern stream
energy rounds the base of the trough while its surface trough
reflection crosses New England at the same time. After a sunny and
dry Sunday this brings increasing cloudcover and the chance for
widely scattered showers with potential for embedded thunder.
Humidity increases ahead of the cold front with dewpoints rising to
the upper 60s Monday before dropping back into the 40s/50s on
Tuesday. After Monday high pressure moves in from the Great Lakes
keeping things dry. Temperature-wise Monday will be the warmest day
of the extended forecast, in the mid to upper 80s ahead of the cold
front, dropping back into the 70s post frontal for mid week.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

06z update...

Thru 12z Friday...Moderate Confidence.

IFR/LIFR in patchy fog and areas of drizzle. E-NE becoming SE.
Line of thunderstorms across eastern PA/NY at 06z, enters
western MA/CT towards 12z.

Toay...Moderate Confidence.

IFR/LIFR lifts to IFR/MVFR midday then MVFR/VFR by toward
sunset. Numerous showers and thunderstorms 12z-18z from west to
east. A few severe storms possible with strong winds and brief
torrential downpours. This activity is associated with a warm
front moving through the region. A cold front moves through this
afternoon, accompanied by scattered showers and thunderstorms,
but likely less intense than morning activity. The front will be
accompanied by a wind shift from SSW to west. Improving weather
with the wind shift.

Friday night...High Confidence.

At 00z any lingering MVFR conditions across Cape Cod and the
Islands will depart early in the evening. Otherwise, VFR
conditions with west winds 10 to 15 knots.

Saturday...high confidence.

Dry weather with SKC in the morning, then VFR cloud bases in the
afternoon. West winds 10 to 20 kt.

KBOS TAF...High confidence in trends. Lower confidence in exact
timing. Thunderstorms move across the terminal 14z-17z with
gusty winds and brief torrential downpours.

KBDL TAF...High confidence in trends. Lower confidence in exact
timing. Thunderstorms move across the terminal 11z-14z with
gusty winds and brief torrential downpours.

Outlook /Saturday Night through Tuesday/...

Saturday Night through Sunday Night: VFR.

Monday: VFR. Slight chance SHRA.

Monday Night through Tuesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

345 AM update...

Friday...high confidence on trends, lower on exact timing.

Warm front lifts north across the RI and MA waters, with predawn SE
winds becoming SSW later this morning at 15-20 kt with a few gusts
up to 25 kt possible. Showers and thunderstorms with brief
torrential rain and gusty winds. Vsby at or below 1 mile in patchy
dense fog before daybreak, then improving to 1-3 miles.

Friday night...high confidence.

A cold front sweeps across the waters Friday evening, with a wind
shift from SSW to west. The front may have a few lingering showers
or thunderstorms early, then improving weather with the wind shift.

Saturday...high confidence.

Dry weather, good vsby and west winds 10-15 kt.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Sunday through Sunday Night: Winds less than 25 kt.

Monday through Monday Night: Winds less than 25 kt. Slight
chance of rain showers.

Tuesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from noon today to 4 AM EDT Saturday for
     ANZ235-237.
     Small Craft Advisory until 8 AM EDT Saturday for ANZ254>256.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW
MARINE...Nocera/BW
Hazardous weather outlook, Aug 18, 3:10 AM EST, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
410 AM EDT Fri Aug 18 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-190815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
410 AM EDT Fri Aug 18 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-190815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
410 AM EDT Fri Aug 18 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 18, 6:16 AM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
716 AM EDT Fri Aug 18 2023

CTZ002>004-MAZ011-181200-
Hartford CT-Tolland CT-Windham CT-Eastern Hampden MA-
716 AM EDT Fri Aug 18 2023

...Strong thunderstorms will impact portions of western Windham,
Tolland, eastern Hartford and southeastern Hampden Counties through
800 AM EDT...

At 716 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Palmer to near Tolland to near Hebron. Movement
was northeast at 65 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Hartford, Manchester, East Hartford, Enfield, Glastonbury, Vernon,
Windsor, Wethersfield, Mansfield, South Windsor, Windham, Bloomfield,
Rocky Hill, Willimantic, Suffield, East Longmeadow, Ellington,
Tolland, Windsor Locks, and Coventry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

These storms may intensify and become severe. Stay tuned to your
local media for updates and possible warnings.

&&

LAT...LON 4202 7260 4204 7244 4203 7208 4165 7203
      4166 7210 4171 7224 4169 7227 4167 7228
      4164 7233 4160 7234 4159 7247 4165 7251
      4163 7268 4204 7273
TIME...MOT...LOC 1116Z 234DEG 56KT 4220 7228 4191 7233 4162 7238

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Dooley
Local storm report, Aug 18, 6:28 AM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Boston/Norton MA
728 AM EDT Fri Aug 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Tstm Wnd Dmg     2 ESE Berlin            41.61N 72.72W
08/18/2023                   Hartford           CT   Amateur Radio

            Power lines down partially blocking the road
            at Mill St and Main St.

&&

bw
Special weather statement, Aug 18, 6:56 AM EST, 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
756 AM EDT Fri Aug 18 2023

CTZ003-004-MAZ004-005-011>013-017-RIZ001>007-181300-
Windham CT-Tolland CT-Southern Worcester MA-
Central Middlesex County MA-Eastern Hampden MA-Western Norfolk MA-
Northern Bristol MA-Northern Worcester MA-Eastern Kent RI-Newport RI-
Northwest Providence RI-Bristol RI-Washington RI-Western Kent RI-
Southeast Providence RI-
756 AM EDT Fri Aug 18 2023

...Strong thunderstorms will impact portions of eastern Windham,
northeastern Tolland, southern Worcester, southwestern Norfolk, south
central Middlesex, east central Hampden, west central Bristol,
northern Washington, northwestern Newport, Kent, Providence and
western Bristol Counties through 900 AM EDT...

At 755 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brookfield to Sterling to near Mystic. Movement
was northeast at 55 mph.

HAZARD...Minor flooding.

SOURCE...Radar indicated.

IMPACT...Minor nuisance flooding of typically flood prone areas.

Locations impacted include...
Worcester, Providence, Warwick, Cranston, Pawtucket, East Providence,
Woonsocket, Marlborough, Shrewsbury, Coventry, Cumberland, North
Providence, Franklin, South Kingstown, West Warwick, Johnston, North
Attleborough, Milford, North Kingstown, and Plainfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4164 7179 4165 7184 4164 7191 4166 7191
      4219 7221 4242 7166 4204 7130 4156 7137
      4142 7180
TIME...MOT...LOC 1155Z 230DEG 47KT 4218 7210 4171 7184 4138 7189

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

Dooley

The radar

The Boston radar (KBOX), 48 km away, was scanning. The volume nearest the first event began at 12:34 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 flash flood, 1 tornado, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Kent

When
August 18, 7:34 AM EST
Where
Kent County, 0.65 mi WNW of Coventry Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.704, -71.611

In Coventry, there was a tree down on Town Farm Rd.

Thunderstorm Wind, Kent

When
August 18, 7:39 AM EST
Where
Kent County, 2.33 mi NE of West Greenwich
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.645, -71.689

In Greenwich, there were large branches on the roadway.

Tornado, Providence

When
August 18, 7:40 AM EST to 7:57 AM EST
Where
Providence County, 1.33 mi NNE of Waterman Four Corner to 1.83 mi W of Woodlawn
Rating
EF2
Path length
9.1 mi
Path width
250 yd
Injuries
1 direct, 0 indirect
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
41.799, -71.574

A tornado caused significant damage along a discontinuous path|in Scituate, Johnston, and North Providence, Rhode Island. This |is the strongest tornado to have struck Rhode Island since the F-2|tornado in Cranston and Providence on August 7, 1986.

The tornado first touched down near Byron Randall Road in Scituate|which is where the most severe damage occurred. There were hundreds|of large trees either uprooted or snapped at their bases. One |home sustained damage to its roof, the top of its chimney was |blown off, windows were blown in, and an exterior door was |dislodged from its framing. Damage was consistent with winds of |around 115 mph which is classified as EF-2 on the Enhanced Fujita|Scale.

The tornado then tracked into Johnston where it crossed I-295 at |Exit 10 and lifted a vehicle into the air before dropping it back |onto the highway. The driver was transported to an area hospital |with minor injuries. From there, the tornado moved across Bridle |Way and Carriage Way where a number of trees were snapped or |uprooted, some of which fell onto homes or vehicles. Some homes |also lost some singles from their roofs. A metal Stop sign pole |was bent in half and the sign was blown away. The tornado then |caused damage in Highland Memorial Park Cemetery where a number of|large trees were either snapped or uprooted. The damage observed |in Johnston was consistent with winds of 90 to 100 mph which is |classified as EF-1 on the Enhanced Fujita Scale.

Finally, the tornado crossed into North Providence. Similar to|Johnston, a number of trees were either snapped or uprooted, some|falling onto homes or vehicles. Most of the damage observed was to|the north of Mineral Spring Avenue. One of the harder hit areas |included Lydia Avenue, Armand Drive, and Bennett Street where two|homes were made uninhabitable from fallen trees. The damage |observed in North Providence was consistent with winds of 90 to |100 mph which is classified as EF-1 on the Enhanced Fujita Scale.

The National Weather Service would like to thank the Rhode Island|Emergency Management Agency, the Scituate Police Department, the|Johnston Police Department, the North Providence Fire Department,|and Skywarn Amateur Radio Operators for their assistance with the|damage survey.

Thunderstorm Wind, Providence

When
August 18, 7:40 AM EST
Where
Providence County, 1.32 mi S of Saundersville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.801, -71.573

In Scituate, there were numerous trees down on Byron Randall Rd. Additionally, a tree was down on a home.

Thunderstorm Wind, Providence

When
August 18, 7:40 AM EST
Where
Providence County, 0.31 mi E of South Providence
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
41.819, -71.394

In Providence, multiple trees and wires were down.

Thunderstorm Wind, Providence

When
August 18, 7:40 AM EST
Where
Providence County, 0.67 mi N of Waterman Four Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.790, -71.578

In Scituate, there was a tree down on a house.

Thunderstorm Wind, Providence

When
August 18, 7:45 AM EST
Where
Providence County, 1.56 mi NNW of Hughesdale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.821, -71.513

In Johnston, a tree and wires were down.

Thunderstorm Wind, Providence

When
August 18, 7:50 AM EST
Where
Providence County, 1.39 mi SSE of Primrose
Measured
50 kt (58 mph) estimated gust
Property damage
$300
Reported by
Public
Coordinates
41.931, -71.542

In North Smithfield, a tree was down on the road.

Thunderstorm Wind, Providence

When
August 18, 8:05 AM EST
Where
Providence County, 0.28 mi NNE of North Providence
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.854, -71.468

In North Providence, a tree and wires were down.

Thunderstorm Wind, Providence

When
August 18, 8:08 AM EST
Where
Providence County, 1.41 mi ESE of North Providence
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.840, -71.446

In North Providence, trees were down on cars.

Flash Flood, Kent

When
August 18, 8:20 AM EST to 9:20 AM EST
Where
Kent County, 1.68 mi SW of East Greenwich to 1.66 mi SW of East Greenwich
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.633, -71.494

In East Greenwich, Rt 2 at Middle St was flooded and impassable.

Flash Flood, Kent

When
August 18, 9:06 AM EST to 10:06 AM EST
Where
Kent County, 0.24 mi NE of Warwick to 0.25 mi NE of Warwick
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.703, -71.447

In Warwick, there was significant street flooding in Villa Ave.

Flood, Bristol

When
August 18, 9:09 AM EST to 10:09 AM EST
Where
Bristol County, 1.06 mi NNE of Bristol to 1.05 mi NNE of Bristol
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
41.684, -71.261

In Bristol, part of Metacom Ave was flooded and impassable.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2023Every state in 2023This day in weather historyThe tornado archive for Rhode Island, 2023Warnings in Rhode Island, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120140, 1120141, 1120133, 1120142, 1120143, 1120144, 1120145, 1120146, 1120147, 1120148, 1120193, 1120195, 1120194.